MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X40; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X40; STENT, ILIAC
Catalog Number C08040SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An 8mm x 40mm smart control iliac stent was inserted and delivered to a pre dilated lesion but got stuck on the calcified region before the physician pushed it with force.There were no kinks or damages noted prior to inserting the device into the patient.The stent¿s edge started to deploy after the outer shaft was withdrawn.There was no reported patient injury.The lesion used was the external iliac artery for an endovascular therapy case.The device was not used for a chronic total occlusion (cto).There was severe calcification noted on the lesion.There was little tortuosity noted and there was 75% stenosis.There was difficulty felt when tracking towards the lesion.There was nothing unusual noted about the stent delivery system prior to use.Other products used with the device did not kink or bend at any time.No other part of the device was kinked (e.G.Outer sheath, guidewire lumen ¿ inner shaft).The stent delivery system did not pass any acute bends.There were no kinks or bends noted to the device after it was removed from the patient.The procedure was completed using another same sized smart stent.The device was brought to the cath lab at the procedure date.The device was stored, handled and prepped as per the instructions for use (ifu).There was no damage noted on the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.There was no damage noted on the packaging of the device.The device was not returned for analysis.A product history record (phr) review of lot 17882492 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the limited information provided, the reported ¿stent delivery system (sds)- failure to cross¿ and the reported ¿stent delivery system (sds)- deployment difficulty - premature deployment¿ could not be confirmed and the exact root cause could not be determined.Vessel characteristics of severe calcification, vessel tortuosity and 75% stenosis may have contributed to the reported event.Additionally, procedural/handling factors may have contributed to the reported event.According to the instructions for use, which are not intended as a mitigation of risk, "safety and effectiveness has not been demonstrated in: lesions that are either totally or densely calcified.If resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.Set the backer board with carrier tube on a flat surface.Remove the stent/delivery system from the carrier tube.Examine the device for damage.If it is suspected that the sterility has been compromised or the device is damaged do not use the device.Perform an arterial angiogram to verify full deployment.If incomplete expansion exists within the stent at any point along the lesion, post deployment balloon dilatation can be performed at the discretion of the physician.Remove the balloon from the patient.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported burst; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
As reported, an 8 x 40 smart control iliac stent was inserted and delivered to the lesion pre-dilation and got stuck on the calcified region before the physician pushed it with force.There was no reported patient injury.The stent¿s edge started to deploy after the outer shaft was withdrawn.The lesion used was the external iliac artery and it was for an endovascular therapy case.The procedure was completed using another same sized smart stent.The device was brought at the procedure date.The device was stored, handled and prepped as per instructions for use (ifu).There was no damage noted on the device prior to opening the package.There was no difficulty in removing the device from the sterile packaging.There was no damage noted on the packaging of the device.There were no kinks or damages noted prior to inserting the device into the patient.Other products used with the device did not kink or bend at any time.No other part of the device was kinked (e.G.Outer sheath, guidewire lumen ¿ inner shaft).The stent delivery system did not pass any acute bends.There was little tortuosity noted.There was 75% stenosis.The device was not used for a chronic total occlusion (cto).There was severe calcification noted on the lesion.There was difficulty felt when tracking towards the lesion.There was nothing unusual noted about the stent delivery system prior to use.There were no kinks or bends noted to the device after it was removed from the patient.Other additional procedural details were requested but were unknown.The device is not expected to be returned for evaluation.

Brand Name
SMART CONTROL, ILIAC 8X40
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9511695
Report Number9616099-2019-03428
Device Sequence Number1878536
Product Code NIO
UDI-Device Identifier20705032024119
UDI-Public20705032024119
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberC08040SL
Device Lot Number17882492
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1